MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a patient had shape memory medical inc.'s imp-fx-12 devices implanted to embolize a type 2 endoleak post endovascular repair with an endograft (not manufactured by smm).Perigraft access along the right limb of the stent graft was used to obtain access to the endoleak.The devices were only placed in the middle-third of the target area as not all portions of the endoleak were reachable.Deployment of the plugs went as expected and the procedure was completed.On (b)(6) 2024, the patient appeared to have an infection on the anterior aspect of the aneurysm sac and was transferred to barnes-jewish hospital for further observation.It is assumed that the infection worsened as the patient was then transferred to another facility and underwent an open explant of the aortic stent graft and smm devices.After the patient underwent explantation of the aortic stent graft and imp-fx-12 devices sometime between (b)(6)2024 through (b)(6)2025, no additional clinical sequalae was reported.The patient was discharged and is in stable condition.
 
Additional Manufacturer Narrative
Based on the information received, the patient had a procedure on (b)(6)2024 where shape memory medical's (smm) imp-fx-12 devices were used to embolize a type 2 endoleak post endovascular repair with an endograft (not manufactured by smm).Perigraft access along the right limb of the stent graft was used to obtain access to the endoleak.Deployment of the plugs went as expected and the procedure was completed.On (b)(6) 2024, the patient appeared to have an infection on the anterior aspect of the aneurysm sac and was transferred to (b)(6) hospital for further observation.It is assumed that the infection worsened as the patient was then transferred to another facility and underwent an open explant of the aortic stent graft and smm devices.The explantation date provided, (b)(6) 2024, is only an assumption as it was reported by the operating physician, dr.(b)(6), to smm personnel on (b)(6)2025 that the patient had undergone the additional procedure at another facility, and therefore the exact date was unknown.Dr.(b)(6) assumed the infection was caused by the imp-fx-12 devices; however, no testing was conducted to confirm this.Otherwise, there were no other device malfunctions reported.After the patient underwent explantation of the aortic stent graft and imp-fx-12 devices sometime between (b)(6)2024 through (b)(6)2025, no additional clinical sequalae was reported.The patient was discharged and is in stable condition.A benchtop investigation was unable to occur because the imp-fx-12 devices were not returned to (b)(6) medical after explantation from the patient.Instead, smm made multiple attempts to obtain additional information from the operating physician, dr.(b)(6) and smm also performed a record review of all relevant manufacturing records.A review of the lot history records identified no quality issues or anomalies related to the device performance or indicative of a device malfunction which could be attributable to the reported incident.All devices were manufactured according to the approved process.All lots are subject to final lot release testing to confirm devices will perform as expected.Review of the associated lot release test reports also uncovered no findings that could be definitively or possibly be linked to this reported incident.All lots are subject to routine pyrogen testing to ensure they are non-pyrogenic.The lots which are the subject of this reported incident underwent routine pyrogen testing and results confirmed that pyrogen levels were within specification.Additionally, the device is provided to the user e-beam sterile per a validated process which is routinely monitored through dose audit testing to confirm the effectiveness of the sterilization process.Therefore the 2024 q3 dose audit reports were also reviewed as the associated lots were manufactured in q3, and all testing passed where the overall average bioburden was found to be within acceptable limits and no growth was observed during sterility testing, confirming the continued effectiveness of the sterilization dose.As there was no testing conducted to confirm the infection was caused by the plugs and an additional device was also used to treat the patient (endovascular graft), without additional information the specific root cause associated with the event cannot be definitively determined.Note: two lots were used during treatment and there is only space on the 3500a form to list expiration and manufacturing dates for one lot.Below is the complete information for both lots.Fr24071101u (imp-fx-12 devices, qty: unknown) manufacture date: 07/18/2024 expiration date: 10/18/2027.Fr24073003u (imp-fx-12 devices, qty: unknown) manufacture date: 08/16/2024 expiration date: 11/16/2027.Total devices implanted and explanted: 50.A supplemental report will be filed should additional information be received.Shape memory medical inc.Complaint reference number: (b)(4).

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key21164329
Report Number3013353964-2025-00001
Device Sequence Number14516063
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Lot NumberFR24071101U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown